Prozac withdrawal symptoms depression

Common Questions and Answers about Prozac withdrawal symptoms depression

prozac

Avatar n tn The constant physical symptoms have ruined my quality of life. I feel terrible every day, but no one can or will try to diagnose my symptoms. Can these symptoms be caused by Prozac and are they permanent? I really want to stop this medicine because I'm having strange neurological symptoms (numbness in extremities, a weird gait when I walk, pain shooting up and down my spine and into my head and horrid ringing in the head and ears).
Avatar f tn I remember something vaguley that the withdrawal of Prozac can bring on orginal symptoms and that they will pass with the withdrawal process. Or am I feeling like this because I need prozac and I should never have come off and never will come off?????? I also have the physical symptons of bloating , stomach cramps insomnia, vivd dreams etc but accept that these will go away in time. But the question is am I a chronicly unhappy person or is it just the withdrawal and it will pass?
Avatar n tn The fact that you think you might have withdrawal symptoms could actually trigger anxiety. Have you tried talk therapy? Medications only mask the symptoms and doesn't cure the root cause of anxiety.
Avatar f tn Hi Jess It would help to know what you've come off to go on prosac, Dr's don't believe in withdrawal symptoms but boy are they real !! I had diarrhea, IBS coming off effexor is that what you were on ? I believe prosac is a good swop for effexor. However the shakes could be withdrawal as we are addicted to these drugs after 2 months, infact it's worse than coming off drugs because it alters our brain chemistry and receptors in our brain.
Avatar n tn I've known people on prozac, that quit cold turkey and had no withdrawal symtoms. I didn't have such luck with paxil,effexor. Does prozac not have the withdrawal symtoms, is it not as likely to cause these problems?
Avatar n tn If I stopped with the xanax would the propranolol help with withdrawal symptoms? It really helps me when my heart races.
Avatar m tn is no quick fix to your symptoms of withdrawal. I don't think Prozac is In the same group as Effexor. Effexor is a SNRI, what group is Prozac in ? My doctor changed me from Effexor to citalopram to dolsulipin that was in a different group and works on a different part of the brain. That means that you go into cold turkey. When we come off too quickly like the doctors tell us to switch your brain chemistry is altered.
Avatar n tn Taking leave of absence this semester to get well. Doctor put hiim on prozac because easier withdrawal symptoms. Been on it 3 weeks and than asked to get off it (I still think it's the adderall causing problems) We asked her to wean him off . She just took him off completely. Now that you know a little of the med background do you think that is ok just to take him off cold turkey? He had been off the adderall for 5 days befire coming home and looked great....
Avatar m tn I am on Meds for panic disorder/social anxiety disorder and depression. I'm on a bit of a cocktail, Wellbutrin, Klonopin, Prozac,Propanol, a goal of my MD and mine is to make the cocktail smaller. I am fortunate to have a great doc who actually does 45minute sessions. He listens and wants to know what is going on in the patients life, wants the patients input on Meds. He is not a drive thru doc like I hear about and have experienced who sees 4 patients an hour.
Avatar n tn I have been struggling with depression practically all my life and have been taking prozac for 8 years. The prozac, when I take it, turns me into a totally different person. Once I decided I wanted to quit taking pills I knew damn well that I would be 100x more successful if I was managing my depression with medication because everytime I have tried to quit in the past, I have gotten SO depressed that it was unbearable.
Avatar m tn Withdrawal is just terrible. Too often, it's just adding insult to injury, after a drug that once held some promise fails to really help with one's struggles, or it makes them even worse. The worst withdrawal for me was Lexapro, cold turkey. This was initiated by my doctors while I was in hospital for a serious mixed episode.
Avatar f tn With my doctor's help I have weaned off anti depressants over 10 months, and have had no withdrawal symptoms at all. It is one month since I have been medication free, and I feel really well. I am hoping depression will not return, and I will never need to go on anti depressants again. Keep in touch, as I am really interested as to how you get on. I would like to offer friendship to you if you are agreable.
Avatar f tn I think your instincts about 'social dependence' on marijuana and a current minor depression are probably accurate. Symptoms of social anxiety usually respond very well to an SSRI or prozac-type medication.
Avatar f tn I'm 68 days off oxycodone and definitely having depression. My doctor put me on a small dose of Prozac; it hasn't kicked in yet. I'm going to be going to more NA meetings, and see if that helps. Mostly I am hoping it gets better after 90 days. Also, this time of the year always makes me sad. We have to try everything, I think. Getting off the drugs is the easy part; staying clean and happy is the tough part and it is a life long process. Good Luck to you...
1330182 tn?1279819500 It is darn hard to figure out if anxiety and digestive issues are caused by the anxiety disorder or withdrawal from Prozac. My money is on the disorder. Can't believe hormone issues are the culprit. Always good to rule out physical sources of discomfort. If all is within normal ranges, it is time to talk to a therapist. Best luck.
1331182 tn?1275479204 I was thinking of taking 2 weeks off but I have read horror stories about the emotional side of the withdrawals which are not actually 'depression' but withdrawal symptoms. That is why I am going to go on the prozac because I have read many positive posts about that method. The posts about shaking out grains are mixed, some okay, some it didn't work.
Avatar m tn Do not go off this drug in one go, it needs to be tapered off, if this is what you choose, it will cause some really nasty withdrawal symptoms. I hope you can see your doctor quickly and get a pdoc referral.
Avatar n tn Tara, Without a doubt depression is very mucy a symptom of withdrawal. Everytime I try and stop my medicine or I run out early I feel like I am going to climb a wall. The hours go by like days. I know how you feel. You are not alone whatsoever. You need to taper off them and not go cold turkey. Tara, you now have a job that you love and that is not making you sick. It would be a shame to have to quit because of this. Take the two a day that keeps you from all the symptoms.
Avatar n tn Over a year later a stressful phase triggered the old symptoms. When I consulted my counsellor, the horror of my depression struck me. Since it was ‘severe and recurring’, it meant I was prone to it and it had re-occurred. Meaning, recourse to anti-depressants whenever it occurred since it was a life-long ailment. However, I was convinced that there had to be a permanent solution to this.
Avatar n tn never mentioned that Effexor is associated with withdrawal symptoms. The effects of the Wellbutrin seemed to kick in almost immediately. My libido jumped way up, and just like that I quit smoking cold turkey. I couldn't stand the smell or taste of cigarettes all of the sudden. Now without the smoking, I also found that my morning coffee was nearly forgotten. (I'm sure that withdrawal from nicotine and caffeine added to my symptoms.
Avatar m tn I just have to be careful, anyway I don't take them often cause my insurance only covers 9 pills for 1 month. I just posted a new thread about vicodin/tramadol withdrawal symptoms, my muscle switching and cramps have extended to my whole back, my shoulders, neck(back and front), chest, some on the arms and the back of my head. It is really painful, frustrating and I really don't what else to do, I tried flexeril, is not working, methocarbamol didn't either, heating pad is only temporary comfort.
Avatar n tn nausea, diarrhea, vomiting, restlessness, and leg movements, or jerking.
Avatar m tn I've been off work for 3 months now and have just maxed out on Wellbutrin SR to help with major depression. It's not helping so now I need to try another AD. I took Prozac a few years ago and had good success for a few years, so I think my next step to try the Prozac again. I tried Effexor for about 8 months but it never really helped. I experienced extreme withdrawal from it while switching to wellbutrin.
Avatar m tn me and my girlfriend are takin tablets 4 depression and want to ween off them in one year , how do we do it safly.?we are fit people and both 33 years old. could u please help us out. the tablets did there bjob but we dont want to b on them 4 life. thank u 4 your time and support,caroline and scott.
Avatar m tn Prozac stays in the body a long time, whereas Paxil leaves the body very quickly. That means Prozac is much less likely to have withdrawal effects than Paxil, but then, so do most meds! If you're treating depression, they are theoretically interchangeable, but the reality is, everyone is different. Paxil seems to be stronger than other ssris, possibly because of its larger effect on choline receptors, which accounts for some its difficulties.